MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 130, RIGHT, 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 130, RIGHT, 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to implant fracture.Following a misstep around jun 15, the patient experienced severe pain and could no longer walk.
 
Additional Manufacturer Narrative
Additional information which was received on sep 01, 2021.D10- medical product: znn, cmn lag screw, 10.5 mm, 85 mm, including set screw; item# : 47248508510; lot# : 3057017.Therapy date: (b)(6) 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to implant fracture.Following a misstep around (b)(6), the patient experienced severe pain and could no longer walk.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
D10: concomitant medical devices: znn cmn lag screw, 10.5 mm, 85 mm, including set screw ref: (b)(4); lot: 3057017.Event description: it was reported that the patient received an implant on (b)(6) 2021.Following a misstep around (b)(6) the patient experienced severe pain and could no longer walk.Patient was revised on (b)(6) 2021 for removal of the nail due to fracture.Harm: s3 - pain or ache, moderate.Hazardous situation: implant deteriorates, breaks or loses function postoperatively.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the provided x-rays were reviewed; however, they were not sent for further analysis due to the poor image quality.Surgical report: the surgical report dated (b)(6) 2021 has been reviewed, however no conspicuous findings relevant to the reported event have been identified.The surgical report dated (b)(6) 2021 has been reviewed and it was identified that the proximal end of the nail was found to be broken.Product evaluation: visual examination: the visual examination confirms the reported event; it shows that the nail is broken into two pieces.Drill marks, scratches, and deformations are also noted on the nail surface.Analysis of the fracture surface identified that it was a fatigue fracture that started on the lateral side.Visual examination of the returned lag screw noted surface scratches and deformations that corresponded to contact areas with the nail.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient received an implant on (b)(6) 2021.Following a misstep around (b)(6), the patient experienced severe pain and could no longer walk.Patient was revised on (b)(6) 2021 for removal of the nail due to fracture.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).It is noted that the patient reported a misstep prior to the pain; however, it is unknown if the nail was fractured before or after this occurrence.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
CMN FEMORAL NAIL, CCD 130, RIGHT, 10 MM, 21.5 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12347397
Report Number0009613350-2021-00413
Device Sequence Number5190393
Product Code HSB
UDI-Device Identifier00889024298910
UDI-Public00889024298910
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2493-212-10
Device Lot Number3048898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/01/2021
11/17/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/14/2021
11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight71 KG